View unanswered posts | View active topics It is currently Wed Mar 04, 2015 7:31 am



Reply to topic  [ 6 posts ] 
 Nighttime 
Author Message

Joined: Tue Apr 29, 2014 4:33 pm
Posts: 20
Post Nighttime
The last few nights have been bad; up often with hallucinations. He shows anger toward someone but am sure it is not me. Needless to say, we both were tired. Last night we increased the Seroquel from 1 1/2 to 2. He was alseep shortly after 8 PM, awake at 11 as had coughed up phlgem and needed to spit it out. Peed, changed underwear and back to bed. He is still sleeping at 10:30 AM. He will turn 86 years old next week, is in fairly good physical shape due to activity all his life. Cognitive skills slipping away as are words. He has cap gras syndrome so most of the time I am not his wife. So far, I can care for him at home; I have no idea how far we are along this road -only the Lord knows. He had been sleeping up to 15+ hours a day until the Christmas holidays. Since then he was getting up earlier and wanting to go to bed earlier. It hurts the most when he begins looking for his wife and wants to know how to get in touch with her. Calls to children help but not this last time. I finally called the cell and he talked to her (me) for a while. Think he knew the switch but seemed to calm him down. Sorry to be so wordy but been a while since I posted.


Thu Jan 22, 2015 12:45 pm
Profile

Joined: Sat May 25, 2013 3:53 pm
Posts: 325
Post Re: Nighttime
Very creative - calling the cell, janpot! Great thinking! We do what we have to do and no amount of convincing will change their mind. Keep in mind it's not your husband talking it's a disease - it's like he's functioning with a broken arm - but it's a broken brain which makes such strange things happen. And remember at least with Lewy - things will change! Hang in there!!

_________________
Gail, Forum Moderator & daughter of Doris who passed away Dec. 2010 after living with LBD for 7 years.


Fri Jan 23, 2015 1:13 pm
Profile

Joined: Tue Apr 29, 2014 4:33 pm
Posts: 20
Post Re: Nighttime
Another bad night. Think we went to ged because I was tired! He fell asleep but hallucinations started an hour later; heard the horses coming with a load as he heard the various lines jingling. Had to check all the doors. Up every hour or less; the last couple of times I just let him go; he wouldn't be gone long. The last time was 4:30 and he got back into bed and I helped cover him up; he said that's about the 10th time! So guess he is aware of some things. He was up about 9:30. Hard to get enough food into him as he keeps losing weight. But he does eat well. I will need to contact the doctor's office in a few days to report how he's doing with the extra half pill. Don't think it will improve things much around here. These nightly hallucinations are new to me. And I must report I do not like them!!


Fri Jan 23, 2015 5:17 pm
Profile

Joined: Wed Nov 13, 2013 3:04 pm
Posts: 58
Post Re: Nighttime
God bless you. Let me share my experience briefly. My mother had severe hallucinations about rape and fire. Each time her Seroquel was increased. It helped, BUT it caused her to become more agitated. She was in the hospital for 6 weeks...the doctors tried so much, all to no avail. They finally threw up their hands and admitted her to the Hospice program for medication management. As a LAST RESORT, they prescribed Haldol at night. It was the only thing to calm her. I believe it caused her demise, but it was a no win situation. They also prescribed Remeron for depression, given at night, and Klonapin for anxiety. This * was the only thing that worked. (Hospice ultimately dismissed her from the program only to be readmitted a few months later.) You will need a lot of help, it it's anything like my mother's case. It took a team of 6 sitters rotating to keep things half-way under control. Hope this helps


Tue Jan 27, 2015 12:56 am
Profile

Joined: Wed Jun 25, 2014 11:24 am
Posts: 92
Post Re: Nighttime
Dear Janpot, my husbands symptoms worsened with the increase in Seroquel. He has been hospitalized and in geriatric psych for the past month. The psychiatrists switched him to a lose dose 4 times a day of zyprexa and Depakote at night. Yes, he sleeps a lot, but is not as agitated and combative. Maybe a med change is due? Im not a doctor, but maybe talk to his.

_________________
Ann, Wife of Beloved Husband 69 years old, with LBD/Capras Syndrome and Parkinsonism.


Mon Feb 02, 2015 11:20 am
Profile

Joined: Tue Apr 29, 2014 4:33 pm
Posts: 20
Post Re: Nighttime
Been a while since I logged on. I have made another change in his meds; he was having so much grimacing, bending over and looking like he was in severe pain. These were beginning to happen before we last saw the doctor. These are a reaction to the Sinamet, he said. They were getting pretty severe so I elected to begin giving him just one Sinamet at a time about 2 1/2 hours apart, as many as I can get in a day. Most of the time it is only 4. What a BIG difference it has made; not only the grimacint but also his sleep. He still does have hallucination but they are not as severe or as long lasting. He is on 2 Seroquel at bedtime now. I will ask the doctor about changing when we see him in April. He usually wakes up at 11 or so, sometimes earlier but is always ready for bed by 8. His movement is slower and jerkier but feel he is getting along well enough so as not to add more Sinamet. The doctor has prescribed 5 to 6 a day; now and then we get 5 in, depending on how long he is awake. He is taking naps more often now during the day.


Sun Feb 15, 2015 2:22 pm
Profile
Display posts from previous:  Sort by  
Reply to topic   [ 6 posts ] 

You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Powered by phpBB © 2000, 2002, 2005, 2007 phpBB Group.
Designed by STSoftware for PTF.
Localized by MaĆ«l Soucaze © 2010 phpBB.fr